Alert archive / New York / Freeze Warnings in 2012
Freeze Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this freeze warning at Apr 5, 2012, 10:25 AM EDT for 4 counties in New York; Lackawanna County, Luzerne County, Pennsylvania. It took effect at Apr 6, 2012, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2012, 10:25 AM EDT (14:25 UTC)
- In effect from
- Apr 6, 2012, 2:00 AM EDT
- Expired
- Apr 6, 2012, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Onondaga County, NY, Seneca County, NY, Yates County, NY, Lackawanna County, PA, Luzerne County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS71 KBGM 051425 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1025 AM EDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FOR PORTIONS OF NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK LATE TONIGHT INTO FRIDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT. TEMPERATURES WILL FALL INTO THE 20S ACROSS MUCH OF THE WARNING AREA. NYZ015>018-PAZ044-047-061400- /O.NEW.KBGM.FZ.W.0003.120406T0600Z-120406T1400Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-LACKAWANNA-LUZERNE- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...SCRANTON...WILKES-BARRE...HAZLETON 1025 AM EDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. * LOCATIONS...FINGER LAKES... WYOMING AND LACKAWANNA VALLEYS. * HAZARDS...TEMPERATURES WILL FALL TO THE MID 20S TO LOWER 30S. * TIMING...LATE TONIGHT THROUGH ABOUT 9 AM. * IMPACTS...ANY SENSITIVE VEGETATION WELL AHEAD OF NORMAL GROWING PACE DUE TO WARM WEATHER EARLIER IN THE SPRING WILL BE VULNERABLE TO BELOW FREEZING TEMPERATURES LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSE
4 follow-up statements
460 WWUS71 KBGM 051918 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 318 PM EDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FOR PORTIONS OF NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK LATE TONIGHT INTO FRIDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT. TEMPERATURES WILL FALL INTO THE 20S ACROSS MUCH OF THE WARNING AREA. NYZ015>018-PAZ044-047-060330- /O.CON.KBGM.FZ.W.0003.120406T0600Z-120406T1400Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-LACKAWANNA-LUZERNE- 318 PM EDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * LOCATIONS...FINGER LAKES OF NEW YORK... WYOMING AND LACKAWANNA VALLEYS IN NORTHEAST PENNSYLVANIA. * HAZARDS...TEMPERATURES WILL FALL TO THE MID AND UPPER 20S. * TIMING...LATE TONIGHT THROUGH ABOUT 9 AM. * IMPACTS...ANY SENSITIVE VEGETATION WELL AHEAD OF NORMAL GROWING PACE DUE TO WARM WEATHER EARLIER IN THE SPRING WILL BE VULNERABLE TO BELOW FREEZING TEMPERATURES LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MSE
774 WWUS71 KBGM 060234 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1034 PM EDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FOR PORTIONS OF NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK LATE TONIGHT INTO FRIDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT. TEMPERATURES WILL FALL INTO THE 20S ACROSS THE WARNING AREA. NYZ015>018-PAZ044-047-061400- /O.CON.KBGM.FZ.W.0003.120406T0600Z-120406T1400Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-LACKAWANNA-LUZERNE- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...SCRANTON...WILKES-BARRE...HAZLETON 1034 PM EDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * LOCATIONS...EASTERN FINGER LAKES OF NEW YORK... AND LUZERNE AND LACKAWANNA COUNTIES IN NORTHEAST PENNSYLVANIA. * HAZARDS...TEMPERATURES WILL FALL TO THE MID AND UPPER 20S. * IMPACTS...ANY SENSITIVE VEGETATION...WELL AHEAD OF NORMAL GROWING PACE DUE TO WARM WEATHER IN MARCH...WILL BE VULNERABLE TO BELOW FREEZING TEMPERATURES LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
238 WWUS71 KBGM 060758 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 358 AM EDT FRI APR 6 2012 ...FREEZE WARNING IN EFFECT FOR PORTIONS OF NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK LATE TONIGHT INTO FRIDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT. TEMPERATURES WILL FALL INTO THE 20S ACROSS THE WARNING AREA. NYZ015>018-PAZ044-047-061400- /O.CON.KBGM.FZ.W.0003.000000T0000Z-120406T1400Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-LACKAWANNA-LUZERNE- 358 AM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATIONS...EASTERN FINGER LAKES OF NEW YORK... AND LUZERNE AND LACKAWANNA COUNTIES IN NORTHEAST PENNSYLVANIA. * HAZARDS...TEMPERATURES WILL FALL TO THE MID AND UPPER 20S. * IMPACTS...ANY SENSITIVE VEGETATION...WELL AHEAD OF NORMAL GROWING PACE DUE TO WARM WEATHER IN MARCH...WILL BE VULNERABLE TO BELOW FREEZING TEMPERATURES LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
835 WWUS71 KBGM 061407 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1007 AM EDT FRI APR 6 2012 NYZ015>018-PAZ044-047-071415- /O.EXP.KBGM.FZ.W.0003.000000T0000Z-120406T1400Z/ /O.NEW.KBGM.FZ.W.0004.120407T0600Z-120407T1500Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-LACKAWANNA-LUZERNE- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...SCRANTON...WILKES-BARRE...HAZLETON 1007 AM EDT FRI APR 6 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY. * LOCATIONS...EASTERN FINGER LAKES OF NEW YORK... AND LUZERNE AND LACKAWANNA COUNTIES IN NORTHEASTERN PENNSYLVANIA. * HAZARDS...TEMPERATURES WILL FALL TO THE MIDDLE AND UPPER 20S. * IMPACTS...ANY SENSITIVE VEGETATION...WELL AHEAD OF NORMAL GROWING PACE DUE TO WARM WEATHER IN MARCH...WILL BE VULNERABLE TO BELOW FREEZING TEMPERATURES LATE TONIGHT AND EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MJ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this freeze warning went out at Apr 5, 6:37 AM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 5, 6:37 AM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 637 AM EDT THU APR 5 2012 .SYNOPSIS... QUIET WEATHER IS EXPECTED THROUGH THE WEEKEND UNDER HIGH PRESSURE. THE DAYS WILL BE SEASONABLE OR PERHAPS A LITTLE COOLER THAN NORMAL...AND BREEZY. NIGHTS WILL BE COLD..WITH LOWS RANGING FROM THE MID 20S TO AROUND FREEZING EACH NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 6AM UPDATE...WITH TEMPERATURES REMAINING WELL ABOVE FREEZING OVER MUCH OF THE AREA UNDER THE FREEZE WARNING, HAVE DECIDED TO CANCEL THE WARNING FOR THIS MORNING. HOWEVER, ANOTHER IS STILL LIKELY FOR TONIGHT. OTHERWISE, FORECAST IS ON TRACK AND NO OTHER CHANGES MADE. PREVIOUS DISCUSSION...AN UPPER LEVEL TROUGH HAS BROUGHT SOME CLOUD COVER TOT HE CWA TONIGHT. THIS HAS KEPT MOST TEMPS IN THE FINGER LAKES, SOUTHERN TIER, AND NEPA WARMER THAN PREVIOUSLY THOUGHT. RADIATIONAL COOLING HAS NOT BEEN VERY EFFICIENT THUS FAR. HOWEVER, SOME CLEARING MAY OCCUR IN THE AREAS WHERE THE GROWING SEASON MAY HAVE STARTED, SO WILL KEEP THE FREEZE WARNING UP FOR NOW. IF LOWS ARE NOT CLOSE ENOUGH TO FREEZING BY THE NEXT UPDATE, THE WARNING MAY BE CANCELLED. OTHERWISE, FOR TODAY, SKIES WILL CLEAR THIS MORNING. THERE IS STILL A NORTHERLY FLOW, SO HIGHS TODAY WILL STILL BE NEAR NORMAL, MAYBE EVEN A LITTLE COOLER IN SOME AREAS. WINDS ARE ONCE AGAIN EXPECTED TO PICK UP LATER THIS MORNING, BUT NOT AS MUCH AS THE LAST TWO DAYS, AS THE HIGH CENTER DOES GET SOMEWHAT CLOSER TO THE REGION. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... HIGH PRESSURE HOLDS ON THROUGH THE BEGINNING OF THE WEEKEND. THIS WILL KEEP THE WEATHER QUIET AND TEMPERATURES EACH DAY WILL BE SIMILAR. LOWS WILL MOSTLY LIKELY DROP INTO THE MID TO UPPER 20S. HIGHS WILL HAVE A WIDE RANGE ACROSS THE CWA, BUT WILL HAVE A SLOW WARMING TREND, AND WILL EVENTUALLY BE MAINLY IN THE MID 50S FOR SATURDAY. THE DAYS WILL ALSO BECOME FAIRLY BREEZY AS THE ATMOSPHERE MIXES OUT AND WINDS COME DOWN FROM ALOFT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... .0219 AM UPDATE... PREVIOUS FORECAST IN GREAT SHAPE...ONLY MADE MINOR CHANGES TO HIGH/LOW TEMP GRIDS BEGINNING TUE AS CONFIDENCE IS INCREASING THAT BELOW NORMAL TEMPS WILL PREVAIL NEXT WEEK. DURING THE PERIOD...A LARGE BLOCKING RIDGE OF HIGH PRESSURE SOUTH OF GREENLAND WILL PREVENT ANY EASTWARD MOVEMENT OF AN UPPER LOW POSITIONED ACROSS EASTERN CANADA. WITH THIS FEATURE ESSENTIALLY REMAINING IN PLACE...PERSISTENT NORTHERLY FLOW WILL PREVAIL ACROSS THE NORTHEAST ENSURING A CONSTANT RESUPPLY OF COOLER THAN NORMAL AIR INTO OUR REGION FROM SOUTHERN CANADA. IN ADDITION...PERIODIC SPOKES OF ENERGY ROTATING ALONG THE LOW/S WESTERN PERIPHERY WILL KEEP THE CHANCE FOR SHWRS IN THE FORECAST THROUGH THE CONCLUSION OF THE FORECAST PERIOD. WITH OVERNIGHT LOWS EASILY DIPPING INTO THE UPPER 20S TO LOWER 30S...RA MAY MIX WITH SN DURING THE OVERNIGHT HRS WHICH WILL ADD A LITTLE REMINDER THAT SPRING IS STILL VERY YOUNG... .PREVIOUS LONG TERM DISCUSSION... PD BEGINS WITH A DEEP LOW OFF THE NEW CST AND VERY DRY AIR DROPPING INTO THE AREA FROM A RDG OVER THE GREAT LAKES. BOTH THE EURO AND GFS SHOW THE LOW RETROGRADING SUN AND MON AS ANOTHER CLSD LOW DROPS THRU THE WRN LAKES. THIS WILL BRING A GRADUAL INCRS IN MOISTURE INTO MON WHEN SOME SCT SHWRS ARE PSBL. ALSO...CONDS WILL BE COOL WITH THE UPR LOW AND H8 TEMPS NEAR 0C. BOTH MODELS SLOWLY MVE THE TROF AXIS OFF SHORE AGAIN BY WED...BUT THE FCST AREA WILL REMAIN UNDER THE INFLUENCE OF THE COOL NLY FLOW AND DEEP MOISTURE...SO THE CHANCE OF SHWRS WILL CONT. AS OVRNGT TEMPS DROP INTO THE 30S...THERE/S THE CHANCE FOR SOME MIXED PCPN DURING THE LATE NGT AND EARLY MRNG HRS...BUT AMTS WILL BE VERY LGT SO PTYPE NOT REALLY A MAJOR CNCRN. STARTED WITH HPC GUID IN THE PD AND MADE ADJUSTMENTS ON POPS ACCORDING TO LATEST MODEL TRENDS AND SURROUNDING OFFICES. HPC TEMPS WERE IN GOOD AGREEMENT WITH MOS GUID AND OTR OFFICES...SO THAT WAS LEFT AS IS. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... MAIN CONCERN DURING THE NEAR TERM TAF PERIOD CONTINUES TO BE LOW STRATUS HEADING SOUTH TOWARDS CENTRAL NY THIS MORNING. SO FAR THIS ACTIVITY HAS BEEN PRIMARILY VFR AS EVIDENT FROM UPSTREAM OBSERVATIONS ACROSS NORTHERN NY AND SOUTHERN ONTARIO. DESPITE THIS HOWEVER...CANNOT RULE OUT SHORT DURATION MVFR CIGS AT ITH/SYR/RME FOR A FEW HRS. BY LATE MORNING...ANY LINGERING MVFR CONCERNS WILL BE HISTORY WITH MAINLY SCT-BKN CU EXPECTED THROUGH THE DAY. NW WINDS WILL ONCE AGAIN BE ON THE INCREASE THIS MORNING AS DAYTIME HEATING COMMENCES. BY TONIGHT...CLOUDS WILL BEGIN TO SCATTER AND WINDS WILL WEAKEN WITH LOSS OF DAYTIME HEATING. .OUTLOOK... FRI THROUGH SUN...VFR. MON...VFR WITH CHC SHOWERS. && .FIRE WEATHER... HIGH PRESSURE WILL KEEP ANY PRECIPITATION OUT OF THE AREA UNTIL AT LEAST THE BEGINNING OF NEXT WEEK. RELATIVE HUMIDITY WILL GENERALLY BE IN THE LOW 30 PERCENT RANGE TODAY. HOWEVER, THE REMAINDER OF THE WEEK, THROUGH SATURDAY, THEY WILL DROP IN THE THE 20 PERCENT RANGE. RH RECOVERIES WILL BE MARGINAL EACH NIGHT, ONLY CLIMBING INTO THE UPPER 60S, TO POSSIBLY UPPER 70S. WINDS ARE THE NEXT CONSIDERATION. THEY WILL GENERALLY BE CALM AT NIGHT TO AROUND 5 KTS OUT OF THE NORTH. THEY WILL INCREASE MID MORNING. TODAY, THEY ARE EXPECTED TO BE WEAKER THAN THE LAST COUPLE OF DAY. HOWEVER, TOMORROW, WINDS ARE EXPECTED TO EXCEED FIRE WEATHER CRITERIA FOR PRODUCT ISSUANCE. THIS, WHEN COMBINED WITH THE LOWER RH EXPECTED, COULD LEAD TO HEADLINE CONDITIONS. A WATCH MAY BE NEEDED THIS MORNING OR LATER TODAY FOR FRIDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...SLI NEAR TERM...SLI SHORT TERM...SLI LONG TERM...CMG/DGM AVIATION...CMG FIRE WEATHER...
Hazardous weather outlook, Apr 5, 5:56 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 556 AM EDT THU APR 5 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-061000- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 556 AM EDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:15 PM EDT | Fire Weather Watch | BGM | 19 hr |
Nearby
Freeze Warnings in New York, 2012Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.